Missouri, 2004

Damaging Winds in Missouri, May 30, 2004

May 30, 2004 · NWS MEG · 2 events in 2 counties and zones

2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at May 30, 3:20 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, May 30, 3:20 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CDT SUN MAY 30 2004

.DISCUSSION...

A COLD FRONT NOW OVER THE EXTREME NW PART OF AR WILL MOVE THROUGH
MOST OF THE CWA LATER TONIGHT. AN INTENSE SQUALL LINE HAS DEVELOPED
JUST AHEAD OF THE FRONT AND WILL MOVE THROUGH THE CWA LATER THIS
EVENING INTO THE OVERNIGHT HOURS. TORNADOES...LARGE HAIL...DAMAGING
WINDS AND HEAVY RAINFALL ARE ALL POSSIBLE WITH THIS LINE. A FEW
TORNADIC SUPERCELLS COULD DEVELOP AHEAD OF THE SQUALL LINE LATE THIS
AFTERNOON AND EVENING. THE SITUATION IS COVERED WELL BY A TORNADO
WATCH AND SPC DAY 1 OUTLOOK INCLUDING MOST OF THE CWA UNDER A HIGH
RISK.

STRONG SOUTH WINDS ARE OCCURRING THIS AFTERNOON. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 6 PM FOR NE AR/MO BOOTHEEL. WILL LET THE
WIND ADVISORY EXPIRE AT 6 PM SINCE SUSTAINED WINDS SHOULD DIP BELOW
ADVISORY CRITERIA AT THAT TIME.

EXPECT THE COLD FRONT TO CLEAR THE REST OF THE NRN MS COUNTIES
MONDAY. A SLGT CHC OF TSTMS STILL REMAINS OVER THE SRN HALF OF THE
CWA MONDAY...BUT THE SVR RISK IS LOW.

OTHER SHORTWAVES WILL BRING CHCS OF SHWRS/TSTMS LATER IN THE FCST
PERIOD BUT NOTHING LOOKS SEVERE AT THIS TIME.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FOR NE AR UNTIL 6 PM.
MS...WIND ADVISORY UNTIL 6 PM.
MO...NONE.
TN...NONE.
&&

SWC
Hazardous weather outlook, May 30, 4:45 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT SUN MAY 30 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-311100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
545 PM CDT SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A MAJOR OUTBREAK OF SEVERE WEATHER IS LIKELY ACROSS THE MIDSOUTH
TONIGHT.

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TONIGHT FOR EAST
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND THE NORTHWEST
HALF OF NORTH MISSISSIPPI. THE HIGH RISK AREA IS NORTHWEST OF AN
OXFORD TO CORINTH LINE AND INCLUDES JONESBORO...BLYTHEVILLE...
DYERSBURG...MEMPHIS...JACKSON AND CLARKSDALE.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THE
REST OF NORTH MISSISSIPPI. THE MODERATE RISK AREA IS ALONG AND
SOUTHEAST OF AN OXFORD TO CORINTH LINE AND INCLUDES TUPELO.

A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT PROVIDING THE BEST
CHANCE FOR SEVERE WEATHER. A LINE OF THUNDERSTORMS IN ADVANCE OF THE
FRONT WILL MOVE ACROSS THE AREA TONIGHT. ADDITIONAL THUNDERSTORMS
WILL DEVELOP AHEAD OF THE MAIN LINE OF STORMS DURING THE EVENING.
SEVERAL OF THESE STORMS COULD BE SEVERE.

THE MAIN SEVERE WEATHER THREATS WILL BE TORNADOES...LARGE HAIL AND
DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THE STORMS.
THE MOST LIKELY TIME PERIOD FOR SEVERE WEATHER IS FROM THIS EVENING
INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE OTHER CHANCES OF THUNDERSTORMS DURING THE WEEK. AT
THIS TIME...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO THE OVERNIGHT
HOURS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dunklin

When
May 30, 7:00 PM CST to 7:15 PM CST
Where
Dunklin County, Cardwell
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
AMATEUR RADIO
Coordinates
36.050, -90.300

Numerous trees and power lines were blown down.

Thunderstorm Wind, Pemiscot

When
May 30, 7:40 PM CST to 7:45 PM CST
Where
Pemiscot County, Hayti
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
36.233, -89.750

Several trees were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396066, 5396067.